MAUDE Adverse Event Report: CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47560150M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 6mm x 150mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured.A non-cordis balloon was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.1/3 contrast and 2/3 saline were used to prep the balloon.The target vessel was the superficial femoral artery (sfa).The target site vessel did not have calcification or tortuosity.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 6mm x 150mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured.A non-cordis balloon was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.One-third contrast and two-thirds saline were used to prep the balloon.The target vessel was the superficial femoral artery (sfa).The target site vessel did not have calcification or tortuosity.A non-sterile unit of ¿pta, rx, 6.0 x 150, 150cm¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the unit does not present any damages.The balloon arrived not inflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rate burst pressure (rbp).However, inflation pressure was not maintained due to a leak in the balloon caused by a rupture on the surface.The balloon was inspected with a vision system observing a rupture on the surface where the water was leaking.The balloon surface presented evidence of a rupture condition and secondary scratch marks located near the damaged border area.The failure reported by the customer as ¿balloon~burst¿ was confirmed, since a rupture condition was observed on the balloon surface that cause leaking, impeding maintenance of the inflation pressure.The exact cause of this condition observed on the balloon could not be conclusive determined during the analysis.Procedural factors and handling process may have contributed to the failure as reported.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could probably led to the damaged condition found on the received device.It seems that the material near the damaged area was affected with a sharp object from the outside of the device.The product analysis does not suggest that the observed damage could be related to the manufacturing process; therefore, no corrective action will be taken at this time.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key20334646
Report Number1016427-2024-00033
Device Sequence Number15478131
Product Code LIT
UDI-Device Identifier20705032087572
UDI-Public(01)20705032087572(17)271231(10)2312040876
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47560150M
Device Lot Number2312040876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 ABBOT BALLOON CATHETER.
Patient SexUnknown